Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 79, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 29, 2005, 5:01 PM EDT for Franklin County, Ohio. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2005, 5:01 PM EDT (21:01 UTC)
- Expired
- Jun 29, 2005, 5:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Franklin County, OH
The radar
The Cincinnati radar (KILN), 95 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:20 PM EDT | HAIL 1.75 | Whitehall, OH | |
| Jun 29, 5:25 PM EDT | TSTM WND DMG | Bexley, OH | TREES AND LARGE LIMBS DOWN IN MULTIPLE LOCATIONS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 292101 SVRILN OHC049-292145- /O.NEW.KILN.SV.W.0079.050629T2101Z-050629T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 501 PM EDT WED JUN 29 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN OHIO * UNTIL 545 PM EDT * AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MINERVA PARK...MOVING SOUTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... COLUMBUS... BEXLEY... GROVE CITY... GROVEPORT... IN ADDITION...MARBLE CLIFF...GRANDVIEW HEIGHTS...VALLEYVIEW... WHITEHALL...LINCOLN VILLAGE...NEW ROME...URBANCREST AND BLACKLICK ESTATES ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4012 8286 4010 8320 3981 8321 3979 8284 $$
1 follow-up statement
000 WWUS51 KILN 292119 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 519 PM EDT WED JUN 29 2005 OHC049-292145- /O.CON.KILN.SV.W.0079.000000T0000Z-050629T2145Z/ FRANKLIN OH- 519 PM EDT WED JUN 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EDT FOR FRANKLIN COUNTY... AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD STRENGTHENED AND WAS NOW CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BEXLEY...MOVING SOUTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE... BEXLEY...GROVE CITY AND GROVEPORT. IN ADDITION...WHITEHALL...VALLEYVIEW...LINCOLN VILLAGE...NEW ROME... BLACKLICK ESTATES...URBANCREST...OBETZ AND LOCKBOURNE ARE NEAR THE PATH OF THIS STORM. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS LAT...LON 4012 8286 4010 8320 3981 8321 3979 8284 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:08 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 29, 3:08 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 308 PM EDT WED JUN 29 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... WEAKLY FORCED DIURNAL CONVECTION SHOULD DISSIPATE RATHER QUICKLY AROUND SUNSET...EXCEPT OVER THE FAR WEST/SOUTHWEST CWFA IN THE VICINITY OF A WEAK SURFACE BOUNDARY. INTERESTING FORECAST FOR LATE TONIGHT AS WERE SEEING STRONG SIGNALS FOR MCS DEVELOPMENT OVER IOWA/NORTHERN ILLINOIS WITH CONDITIONS FAVORABLE FOR PROPAGATION INTO OUR SOUTHWEST COUNTIES. HAVE REINTRODUCED CHANCE POPS FOR LATE TONIGHT IN THE SOUTHWEST TO ACCOUNT FOR THIS. NO CHANGES TO PREVIOUS TEMPERATURE FORECASTS WHICH LINED UP WELL WITH NEW GUIDANCE. PLACEMENT/EXISTENCE OF EARLY MORNING MCS WILL HAVE A BIG IMPACT ON THE SENSIBLE WEATHER EARLY IN THE PERIOD THURSDAY. OVERALL THOUGH...CLOUDS SHOULD MIX OUT DIURNALLY AND A STEADY SOUTHWEST BREEZE DEVELOP. ALL GUIDANCE ADVERTISES A FAIR AMOUNT OF INSTABILITY THURSDAY AFTERNOON...BUT LITTLE IN THE WAY OF DYNAMICS/KINEMATICS TO SPEAK OF. WILL MAINTAIN CHANCE POPS ALL ZONES. MET TEMPERATURES LOOK TO BE TOO CONVECTIVELY INFLUENCED...AND HAVE TRENDED TOWARD THE CONSIDERABLY WARMER MAV NUMBERS. SQUALL LINE POSSIBLE THURSDAY EVENING INTO EARLY MORNING FRIDAY WITH APPROACHING FRONT AND A SHOT OF LARGE SCALE FORCING FOR ASCENT. WILL KEEP POPS IN THE CHANCE RANGE FOR NOW...BUT THIS MAY REQUIRE AN UPGRADE TO LIKELY IN LATER FORECASTS. && .LONG TERM (FRIDAY THROUGH WEDNESDAY)... A FRONT MOVES THROUGH OVERNIGHT THURSDAY NIGHT AND FRIDAY MORNING. HIGH PRESSURE BUILDS INTO THE OHIO VALLEY REGION BEHIND THE FRONT BRINGING COOLER AND DRIER AIR TO THE FORECAST AREA FOR THE WEEKEND. BY MONDAY THE HIGH IS CENTERED OFF THE MID ATLANTIC COAST AND THIS WILL BRING MOISTURE BACK TO THE OHIO VALLEY. THE MOISTURE COUPLED WITH AN UPPER LEVEL THROUGH WILL BRING CHANCE OF RAIN BACK TO THE REGION. ANOTHER FRONT WILL MOVE INTO THE OHIO VALLEY TUESDAY AND LINGER THROUGH WEDNESDAY. SO...AFTER A DRY WEEKEND THE CHANCE OF RAIN WILL RETURN LATE MONDAY OR MONDAY NIGHT THROUGH MIDWEEK NEXT WEEK. TEMPERATURES WILL COOL FOR THE JULY 4TH WEEKEND AND THEN WILL WARM AGAIN NEXT WEEK. HAVE KEPT CLOSE TO CURRENT FORECAST TEMPERATURES IN THE EXTENDED. && .PREVIOUS DISCUSSIONS... THE FOLLOWING WAS ISSUED AT 200 PM EDT WED JUN 29 2005 AVIATION (18Z-18Z) CONVECTION HAS FIRED ALONG OUTFLOW FROM EARLY MORNING CONVECTION. NEXT CONCERN IS POSSIBLE MCS DROPPING SOUTHEAST OVERNIGHT THAT COULD AFFECT KCVG AND KLUK. HAVE ADDED A PROB30 TO THESE SITES. MVFR HZ/BR PROBABLE AGAIN OVERNIGHT INTO EARLY MORNING HOURS. IFR POSSIBLE AT KLUK. MODELS KEEP SLOWING DOWN FROPA SO HAVE ONLY MENTIONED CB IN THURSDAY AFTERNOON AT ALL SITES. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 29, 5:00 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT WED JUN 29 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-300900- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 500 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...MAINLY THIS AFTERNOON. A FEW OF THESE STORMS COULD STRENGTHEN TO NEAR SEVERE LIMITS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT AND MOVE ACROSS THE REGION THURSDAY AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME SEVERE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY HAZARDOUS WEATHER TODAY...SPOTTER ACTIVATION IS NOT ANTICIPATED. BUT SPOTTERS ARE ENCOURAGE TO CALL IN ANY REPORTS OF HAIL...WIND DAMAGE OR FLOODING.
In the hours before
Special weather statement, Jun 29, 1:36 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 136 PM EDT WED JUN 29 2005 KYZ096-291800- PENDLETON KY- 136 PM EDT WED JUN 29 2005 ...A STRONG THUNDERSTORM WILL AFFECT PENDLETON COUNTY THROUGH 200 PM EDT... AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR GENE SNYDER AIRPORT...MOVING SOUTH AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MORGAN AND MCKINNEYSBURG. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
Local storm report, Jun 29, 4:20 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
420 PM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 N OSTRANDER 40.29N 83.21W
06/29/2005 0.88 INCH DELAWARE OH FIRE DEPT/RESCUE
&&
MJPThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:38 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 37 min |
| Jun 29, 6:40 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 21 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.